www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/683

Title: First-order queries on databases embedded in an infinite structure
Authors: Otto, M
VAN DEN BUSSCHE, Jan
Issue Date: 1996
Publisher: Elsevier Science Limited
Citation: Information Processing Letters, 60 (1), p. 37-41
Abstract: We consider "generic" (isomorphism-invariant) queries on relational databases embedded in an infinite background structure. Assume a generic query is expressible by a first-order formula over the embedded domain that may involve both the relations of the database and the relations and functions of the background structure. Then this query is already expressible by a first-order formula involving just an auxiliary linear ordering as background structure. We present an elementary proof of this fact.
URI: http://hdl.handle.net/1942/683
DOI: 10.1016/S0020-0190(96)00140-8
ISSN: 0020-0190
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
N/A189.09 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.